Alert archive / Washington / Gale Warnings in 2014

Gale Warning 98, NWS Seattle, WA

December 14, 2014

NWS Seattle, WA issued this gale warning at Dec 14, 2014, 3:28 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2014, 3:28 PM PST (23:28 UTC)
Expired
Dec 15, 2014, 7:00 AM PST
In force
16 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WHUS76 KSEW 142328
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
328 PM PST SUN DEC 14 2014

PZZ130-150-150730-
/O.UPG.KSEW.SC.Y.0278.000000T0000Z-141215T0200Z/
/O.NEW.KSEW.GL.W.0098.141214T2328Z-141215T1400Z/
/O.UPG.KSEW.GL.A.0049.141215T0200Z-141215T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
328 PM PST SUN DEC 14 2014

...GALE WARNING IN EFFECT FOR THE NEARSHORE WATERS FROM CAPE
FLATTERY TO JAMES ISLAND AND THE WEST ENTRANCE TO THE U.S. STRAIT
OF JUAN DE FUCA  UNTIL 6 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. THIS WARNING
REPLACES THE SMALL CRAFT ADVISORY AND GALE WATCH THAT WERE
PREVIOUSLY IN EFFECT.

* SEAS...5 TO 9 FEET.

* WIND...EASTERLY AND RISING TO 25 TO 35 KNOTS BY LATE EVENING...
  AND THEN EASING EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-150730-
/O.EXB.KSEW.SC.Y.0278.000000T0000Z-141216T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
328 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY IN EFFECT FOR THE EAST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST MONDAY. 

* WIND AND WAVES...EASTERLY WINDS WILL RISE TO 15 TO 25 KNOTS
  TONIGHT AND THEN PERSIST THROUGH MONDAY. WAVES WILL BUILD TO 2
  TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-150730-
/O.EXB.KSEW.SC.Y.0278.000000T0000Z-141216T0200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
328 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY IN EFFECT FOR THE NEARSHORE WATERS FROM
JAMES ISLAND TO POINT GRENVILLE UNTIL 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST MONDAY. 

* SEAS...4 TO 6 FEET...IN WESTERLY SWELL...BUILDING TO 7 TO 9 FEET
  LATE TONIGHT.

* WIND...EASTERLY AND RISING TO 15 TO 25 KNOTS BY MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-150730-
/O.EXT.KSEW.SC.Y.0278.000000T0000Z-141216T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
328 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE COASTAL WATERS FROM
CAPE FLATTERY TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM UNTIL 6 PM
PST MONDAY...

* SEAS...7 TO 11 FEET...BUILDING TO 10 TO 14 FEET LATE TONIGHT.

* WIND...SOUTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-150730-
/O.EXT.KSEW.SC.Y.0278.000000T0000Z-141216T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
328 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE CENTRAL U.S. STRAIT
OF JUAN DE FUCA UNTIL 6 PM PST MONDAY...

* WIND AND WAVES...WINDS WILL BE EASTERLY 15 TO 25 KNOTS THROUGH
  MONDAY. WAVES WILL BE IN THE 2 TO 4 FOOT RANGE. THERE IS A
  POSSIBILITY THAT WINDS COULD BRIEFLY REACH GALE FORCE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-150730-
/O.EXT.KSEW.SC.Y.0278.000000T0000Z-141216T0200Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
328 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NEARSHORE WATERS
FROM POINT GRENVILLE TO CAPE SHOALWATER UNTIL 6 PM PST MONDAY...

* SEAS...5 OR 6 FEET...IN WESTERLY SWELL...BUILDING TO 7 TO 9
  FEET LATE TONIGHT.

* WIND...EASTERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
213 
WHUS76 KSEW 150444
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
844 PM PST SUN DEC 14 2014

PZZ130-150-151245-
/O.CON.KSEW.GL.W.0098.000000T0000Z-141215T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
844 PM PST SUN DEC 14 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* SEAS...6 TO 9 FEET.

* WIND...EASTERLY 25 TO 35 KNOTS...EASING EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-151245-
/O.NEW.KSEW.RB.Y.0038.141215T0800Z-141216T1200Z/
GRAYS HARBOR BAR-
844 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM MIDNIGHT
TONIGHT TO 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM PST TUESDAY. 

* BAR CONDITION...BECOMING ROUGH OVERNIGHT TONIGHT.

* COMBINED SEAS...BUILDING TO 9 TO 11 FEET OVERNIGHT.

* FIRST EBB...10 PM SUNDAY.

* SECOND EBB...1115 AM MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ170-173-176-151245-
/O.EXT.KSEW.SC.Y.0278.000000T0000Z-141216T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
844 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* SEAS...7 TO 11 FEET...BUILDING TO 12 TO 15 FEET ON MONDAY.

* WIND...SOUTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-151245-
/O.EXT.KSEW.SC.Y.0278.000000T0000Z-141216T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
844 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* SEAS...8 FEET...IN WESTERLY SWELL...BUILDING TO 10 TO 12 
  FEET ON MONDAY. 

* WIND...EASTERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-151245-
/O.CON.KSEW.SC.Y.0278.000000T0000Z-141216T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
844 PM PST SUN DEC 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

* WIND AND WAVES...EASTERLY WINDS 15 TO 25 KNOTS TONIGHT THROUGH
  MONDAY. WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
530 
WHUS76 KSEW 151110
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
310 AM PST MON DEC 15 2014

PZZ130-150-151915-
/O.EXT.KSEW.GL.W.0098.000000T0000Z-141215T1500Z/
/O.EXB.KSEW.SC.Y.0278.141215T1500Z-141216T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
310 AM PST MON DEC 15 2014

...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST
TUESDAY. 

* SEAS...10 TO 12 FEET.

* WIND...EASTERLY 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-151915-
/O.EXA.KSEW.SC.Y.0278.000000T0000Z-141216T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
310 AM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WIND AND WAVES...SOUTHEASTERLY 15 TO 25 KNOTS. WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-151915-
/O.EXT.KSEW.SC.Y.0278.000000T0000Z-141216T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
310 AM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WIND AND WAVES...EASTERLY WINDS 15 TO 25 KNOTS. WAVES 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-151915-
/O.CON.KSEW.RB.Y.0038.000000T0000Z-141216T1200Z/
GRAYS HARBOR BAR-
310 AM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST TUESDAY...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...10 TO 12 FEET.

* FIRST EBB...1115 AM.

* SECOND EBB...1115 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ170-173-176-151915-
/O.CON.KSEW.SC.Y.0278.000000T0000Z-141216T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
310 AM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* SEAS...11 TO 12 FEET.

* WIND...SOUTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-151915-
/O.CON.KSEW.SC.Y.0278.000000T0000Z-141216T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
310 AM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* SEAS...10 TO 12 FEET.

* WIND...SOUTHEASTERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 14, 9:33 AM PST, 5 hours 55 minutes earlier.

Area forecast discussion, Dec 14, 9:33 AM PST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
933 AM PST SUN DEC 14 2014

.SYNOPSIS...AN UPPER RIDGE OVER WESTERN WASHINGTON TODAY WILL SHIFT
EAST TONIGHT. A SERIES OF WEAK SPLITTING SYSTEMS WILL MOVE ACROSS
THE AREA FOR MOST OF THE WORK WEEK.

&&

.SHORT TERM...AN UPPER LEVEL RIDGE WILL BRING DRY AND STABLE WEATHER
TO WESTERN WASHINGTON TODAY. THERE IS SHALLOW FOG OVER THE INTERIOR
THIS MORNING...MAINLY OVER PUGET SOUND. OFFSHORE WINDS SHOULD HELP
MIX THE LOW LEVEL AIR MASS WITH SKIES BECOMING MOSTLY SUNNY BY
MIDDAY. EXPECT BREEZY EAST WINDS BELOW THE CASCADE GAPS AND ALSO AT
THE COAST. HIGHS WILL RANGE FROM THE MID 40S TO LOWER 50S TODAY.

A WEAK SPLITTING FRONT WILL BRING LIGHT RAIN MAINLY TO THE COAST ON
MONDAY. A TROUGH AXIS WILL THEN LIFT NORTH THROUGH WESTERN WA MONDAY
NIGHT...ALTHOUGH RAINFALL TOTALS LOOK LIGHT. THERE IS A CHANCE OF
RAIN ACROSS THE REGION ON TUESDAY WITH AN UPPER LEVEL TROUGH OVER
THE PAC NW. 33

.LONG TERM...PREVIOUS DISCUSSION...EXTENDED MODELS INCONSISTENT
EARLY ON WITH THE GFS MAINTAINING THE SPLIT FLOW ALOFT WHILE THE
ECMWF CONSOLIDATES THE FLOW A BIT AND BRINGS A SYSTEM INTO WESTERN
WASHINGTON WEDNESDAY. GFS ENSEMBLES ARE QUITE DEFINITIVE MAINTAINING
THE SPLIT. THIS COMBINED WITH THE LACK OF CONSISTENCY BETWEEN THE
MODELS WILL STAY WITH JUST CHANCE POPS FOR WEDNESDAY. THERE IS
BETTER AGREEMENT ON THURSDAY WITH A WEAK RIDGE PASSING THROUGH THE
AREA FOLLOWED BY A MORE ORGANIZED SYSTEM THURSDAY NIGHT INTO FRIDAY.
THE MODELS HAVE HAD THIS SOLUTION FOR A FEW RUNS NOW SO HAVE GONE
AHEAD AND BUMPED THE POPS INTO THE LIKELY CATEGORY FOR THURSDAY
NIGHT AND WILL CONTINUE THE LIKELY POPS FOR FRIDAY. FLOW ALOFT
BECOMING MORE CONSOLIDATED NEXT WEEKEND BUT AT THIS POINT IT LOOKS
LIKE THE NEXT SYSTEM EMBEDDED IN THE FLOW WILL HOLD OFF UNTIL
SATURDAY NIGHT OR SUNDAY. FELTON

&&

.HYDROLOGY...FLOODING IS NOT EXPECTED DURING THE NEXT 7 DAYS.

&&

.AVIATION...AN UPPER RIDGE OVER WRN WA WILL MOVE INTO THE NRN GREAT
BASIN LATE TONIGHT. ELY FLOW ALOFT WILL BECOME SLY WITH TIME. CONTD
MODERATELY STRONG LOW LEVEL OFFSHORE FLOW.

AREAS OF VSBYS BLO 1 SM AND CIGS BLO 500 FT THIS MORNING WILL
DISSIPATE BY 2000 UTC. THERE MAY BE LOCALIZED CIGS NEAR 1K FT OVER
THE SW PART OF THE FORECAST AREA...MAINLY FROM KTCM TO KOLM SWD.

KSEA...EXPECT THE LIFR CIG/VSBY TO LIFT OR BREAK OUT BY 2000 UTC.
VFR CONDITIONS ARE EXPECTED AFTER 2100 UTC. WINDS WILL BE N OR NELY
NEAR 10 KNOTS THIS AFTERNOON.

&&

.MARINE...
LOW PRES OFFSHORE AND HIGHER PRES E OF THE CASCADES WILL MAINTAIN
MODERATELY STRONG EASTERLY FLOW THROUGH MON. THE EASTERLY FLOW WILL
WEAKEN MON NIGHT AND TUE.

THE WEATHER PATTERN WILL GRADUALLY BECOME MORE ACTIVE THIS WEEK. A
WEAK OCCLUDED FRONT IS EXPECTED TO DISSIPATE AS IT MOVES ACROSS THE
COASTAL WATERS TUE NIGHT. A STRONGER SYSTEM IS ANTICIPATED TO IMPACT
THE AREA LATE THU NIGHT OR FRI.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR MUCH OF THE COASTAL
     WATERS AND WESTERN/CENTRAL STRAIT OF JUAN DE FUCA.

     GALE WATCH IN EFFECT FROM 6 PM THIS EVENING THROUGH LATE
     TONIGHT FOR THE NEARSHORE WATERS FROM CAPE FLATTERY TO JAMES
     ISLAND OUT TO 10 NM AND THE WEST ENTRANCE TO THE STRAIT OF JUAN
     DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Gale Warnings in Washington, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.